Alert archive / Idaho / High Wind Warnings in 2018
High Wind Warning 1, NWS Boise, ID
NWS Boise, ID issued this high wind warning at Apr 11, 2018, 2:19 PM MDT for 6 counties in Idaho. It took effect at Apr 12, 2018, 9:00 AM MDT. It was in force for 7 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 11, 2018, 2:19 PM MDT (20:19 UTC)
- In effect from
- Apr 12, 2018, 9:00 AM MDT
- Expired
- Apr 12, 2018, 4:10 PM MDT
- In force
- 7 hr
- Issued by
- NWS Boise, ID
Counties Ada County, ID, Elmore County, ID, Gooding County, ID, Jerome County, ID, Owyhee County, ID, Twin Falls County, ID
The radar
The Boise radar (KCBX), 102 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 12, 12:53 PM MDT | NON-TSTM WND GST 51 | 1 Se Magic Valley Regio, ID | ELEVATION 4163 FEET |
| Apr 12, 2:53 PM MDT | NON-TSTM WND GST 50 | 3 E Jerome, ID | ELEVATION 4022 FEET |
| Apr 12, 4:15 PM MDT | NON-TSTM WND GST 51 | 4 Sw Black Stone Mounta, ID | ELEVATION 3148 FEET |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 8.3 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 932 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- -99 m²/s²
- 0-3 km storm-relative helicity
- -51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
520 WWUS75 KBOI 112019 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 219 PM MDT Wed Apr 11 2018 ...POTENTIAL FOR STRONG WINDS EAST OF BOISE ON THURSDAY... .A cold front will be accompanied and followed by very windy conditions Thursday morning through Thursday evening. IDZ014>016-030-120515- /O.UPG.KBOI.HW.A.0001.180412T1500Z-180413T0000Z/ /O.NEW.KBOI.HW.W.0001.180412T1500Z-180413T0300Z/ Upper Treasure Valley-Southwest Highlands-Western Magic Valley- Southern Twin Falls County- 219 PM MDT Wed Apr 11 2018 ...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 9 PM MDT THURSDAY... The National Weather Service in Boise has issued a High Wind Warning, which is in effect from 9 AM to 9 PM MDT Thursday. The High Wind Watch is no longer in effect. * WINDS...West to northwest winds 30 to 40 mph with gusts 50 to 60 mph, strongest south and east of Boise. * TIMING...Wind will increase around dawn, with the strongest winds from late morning through late afternoon. * IMPACTS...Winds of this magnitude could cause minor property damage and hazardous travel conditions, especially for high profile vehicles. Driving will be most difficult going on north-south roads and over bridges. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ IDZ029-120515- /O.NEW.KBOI.WI.Y.0004.180412T1500Z-180412T1800Z/ Owyhee Mountains- 219 PM MDT Wed Apr 11 2018 ...WIND ADVISORY IN EFFECT FROM 9 AM TO NOON MDT THURSDAY... The National Weather Service in Boise has issued a Wind Advisory, which is in effect from 9 AM to noon MDT Thursday. * WINDS...Northwest 25 to 35 mph with gusts to 45 mph. * TIMING...Wind will increase around dawn and reach its peak between 9 am and noon MDT. * IMPACTS...Driving will be difficult in high-profile vehicles, especially going across the wind and where wind is channeled. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ IDZ028-120515- /O.NEW.KBOI.WI.Y.0004.180412T1500Z-180413T0300Z/ Camas Prairie- 219 PM MDT Wed Apr 11 2018 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM MDT THURSDAY... The National Weather Service in Boise has issued a Wind Advisory, which is in effect from 9 AM to 9 PM MDT Thursday. * WINDS...Northwest winds 25 to 35 mph with gusts to 45 mph. * TIMING...Wind will increase Thursday morning and reach its peak Thursday afternoon. * IMPACTS...Driving will be difficult in high-profile vehicles, especially going across the wind and where wind is channeled. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
4 follow-up statements
419 WWUS75 KBOI 120451 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 1051 PM MDT Wed Apr 11 2018 ...STRONG WINDS EAST OF BOISE ON THURSDAY... .A cold front will be accompanied and followed by strong winds Thursday morning through Thursday evening. IDZ014>016-030-121300- /O.CON.KBOI.HW.W.0001.180412T1500Z-180413T0300Z/ Upper Treasure Valley-Southwest Highlands-Western Magic Valley- Southern Twin Falls County- 1051 PM MDT Wed Apr 11 2018 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM MDT THURSDAY... * WINDS...West to northwest winds 30 to 40 mph with gusts 50 to 60 mph, strongest south and east of Boise. * TIMING...Wind will increase before dawn, with the strongest winds from late morning through late afternoon. * IMPACTS...Winds of this magnitude can cause property damage and hazardous travel conditions, especially for high profile vehicles. Driving will be most difficult on north-south roads and over bridges. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ IDZ029-121300- /O.CON.KBOI.WI.Y.0004.180412T1500Z-180412T1800Z/ Owyhee Mountains- 1051 PM MDT Wed Apr 11 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO NOON MDT THURSDAY... * WINDS...Northwest 25 to 35 mph with gusts to 45 mph. * TIMING...Wind will increase before dawn and reach its peak between 9 am and noon MDT. * IMPACTS...Driving will be difficult in high-profile vehicles, especially going across the wind and where wind is channeled. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ IDZ028-121300- /O.CON.KBOI.WI.Y.0004.180412T1500Z-180413T0300Z/ Camas Prairie- 1051 PM MDT Wed Apr 11 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM MDT THURSDAY... * WINDS...Northwest winds 25 to 35 mph with gusts to 45 mph. * TIMING...Wind will increase Thursday morning and reach its peak Thursday afternoon. * IMPACTS...Driving will be difficult in high-profile vehicles, especially going across the wind and where wind is channeled. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
484 WWUS75 KBOI 121235 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 635 AM MDT Thu Apr 12 2018 ...STRONG WINDS EAST OF BOISE TODAY... .A cold front will be followed by strong winds through this evening. IDZ014>016-030-122100- /O.CON.KBOI.HW.W.0001.180412T1500Z-180413T0300Z/ Upper Treasure Valley-Southwest Highlands-Western Magic Valley- Southern Twin Falls County- 635 AM MDT Thu Apr 12 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WINDS...West to northwest winds 30 to 40 mph with gusts 50 to 60 mph, strongest south and east of Boise. * TIMING...Wind will increase this morning, with the strongest winds from late morning through late afternoon. * IMPACTS...Winds of this magnitude can cause property damage and hazardous travel conditions, especially for high profile vehicles. Driving will be most difficult on north-south roads and over bridges. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ IDZ029-121800- /O.CON.KBOI.WI.Y.0004.180412T1500Z-180412T1800Z/ Owyhee Mountains- 635 AM MDT Thu Apr 12 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY... * WINDS...Northwest 25 to 35 mph with gusts to 45 mph. * TIMING...Wind will increase and reach its peak between 9 am and noon MDT. * IMPACTS...Driving will be difficult in high-profile vehicles, especially going across the wind and where wind is channeled. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ IDZ028-122100- /O.CON.KBOI.WI.Y.0004.180412T1500Z-180413T0300Z/ Camas Prairie- 635 AM MDT Thu Apr 12 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WINDS...Northwest winds 25 to 35 mph with gusts to 45 mph. * TIMING...Wind will increase this morning and reach its peak this afternoon. * IMPACTS...Driving will be difficult in high-profile vehicles, especially going across the wind and where wind is channeled. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
806 WWUS75 KBOI 121742 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 1142 AM MDT Thu Apr 12 2018 IDZ029-121845- /O.EXP.KBOI.WI.Y.0004.000000T0000Z-180412T1800Z/ Owyhee Mountains- 1142 AM MDT Thu Apr 12 2018 ...WIND ADVISORY WILL EXPIRE AT NOON MDT TODAY... Breezy conditions will continue across the Owyhee mountains through the afternoon. $$ IDZ014>016-030-130300- /O.CON.KBOI.HW.W.0001.000000T0000Z-180413T0300Z/ Upper Treasure Valley-Southwest Highlands-Western Magic Valley- Southern Twin Falls County- 1142 AM MDT Thu Apr 12 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WINDS...West to northwest winds 30 to 40 mph with gusts 50 to 60 mph, strongest south and east of Boise. * TIMING...The strongest winds will occur through late afternoon. * IMPACTS...Winds of this magnitude can cause property damage and hazardous travel conditions, especially for high profile vehicles. Driving will be most difficult on north-south roads and over bridges. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ IDZ028-130300- /O.CON.KBOI.WI.Y.0004.000000T0000Z-180413T0300Z/ Camas Prairie- 1142 AM MDT Thu Apr 12 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WINDS...Northwest winds 25 to 35 mph with gusts to 45 mph. * TIMING...Wind will increase this morning and reach its peak this afternoon. * IMPACTS...Driving will be difficult in high-profile vehicles, especially going across the wind and where wind is channeled. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
024 WWUS75 KBOI 122210 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 410 PM MDT Thu Apr 12 2018 ...VERY WINDY THROUGH THIS EVENING... IDZ016-030-130300- /O.CAN.KBOI.HW.W.0001.000000T0000Z-180413T0300Z/ /O.EXA.KBOI.WI.Y.0004.000000T0000Z-180413T0300Z/ Western Magic Valley-Southern Twin Falls County- 410 PM MDT Thu Apr 12 2018 ...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Boise has issued a Wind Advisory, which is in effect until 9 PM MDT this evening. The High Wind Warning has been cancelled. * WINDS...Northwest winds 25 to 30 mph with gusts to 45 mph. * TIMING...Wind will slowly diminish this evening. * IMPACTS...Driving will remain difficult in high-profile vehicles through this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ IDZ014-015-122315- /O.CAN.KBOI.HW.W.0001.000000T0000Z-180413T0300Z/ Upper Treasure Valley-Southwest Highlands- 410 PM MDT Thu Apr 12 2018 ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Boise has cancelled the High Wind Warning. Winds have decreased below warning criteria. $$ IDZ028-130300- /O.CON.KBOI.WI.Y.0004.000000T0000Z-180413T0300Z/ Camas Prairie- 410 PM MDT Thu Apr 12 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WINDS...Northwest winds 25 to 35 mph with gusts to 45 mph. * TIMING...Wind will slowly diminish this evening. * IMPACTS...Driving will remain difficult in high-profile vehicles through this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this high wind warning went out at Apr 11, 9:41 AM MDT, 4 hours 38 minutes earlier.
Area forecast discussion, Apr 11, 9:41 AM MDT, 4 hours 38 minutes before
Area Forecast Discussion
National Weather Service Boise ID
941 AM MDT Wed Apr 11 2018
.DISCUSSION...Showers and storms from overnight have moved off to
the east. A new area will form this afternoon in eastern Oregon
and move northeast into southwest Idaho late this afternoon and
into the overnight hours. Baker County seems in position to get
the strongest storms this afternoon, but severe weather is not
expected. We still expect a significant wind event to impact
portions of southwest Idaho where a High Wind Watch is currently
in effect (generally south and east of Boise). This event will
occur behind a cold front that will move through eastern Oregon
this evening, and southwest Idaho overnight. All this is handled
well by the current forecast, and no changes are planned at this
time.
&&
.AVIATION...Generally VFR. Scattered showers will develop this
afternoon, with isolated thunderstorms after 21Z north of a line
from KBNO-KONO. Expect MVFR to IFR conditions after 06z/Thu with
mountain obscuration as a cold front moves through. Snow levels
will lower to valley floors by Thu morning. Light surface winds
this morning, becoming SW-SE 10-25kt during the afternoon,
strongest in SE Oregon; shifting to the NW behind cold front
tonight. Winds aloft at 10kft MSL: SW 25-35kt becoming NW 30-40kt
by 15z/Thu.
&&
.PREV DISCUSSION...
SHORT TERM...Today through Thursday...Scattered showers and
isolated thunderstorms continue along a weakening cold front. The
convection extends from Baker County east into the Lower Treasure
Valley and west central Idaho mountains. The activity will move
east of the area by mid-morning. After a break in the showers,
the next system in line will spread more showers into southeast
Oregon by mid-afternoon and southwest Idaho by late afternoon.
Shower coverage will increase tonight ahead of a cold front and
lagging upper trough. Instability in an area from Burns to Ontario
in the south to Baker City and McCall in the north preceding the
front warrants a slight chance of thunderstorms late this
afternoon and evening. The snow levels will rise to around 7000
feet ahead of the front, falling to near valley floors behind the
front Thursday morning. Best chance for measurable precip in the
Treasure valley will be with the frontal passage early Thursday
morning. Snow could mix with rain in the valleys but accumulations
are not expected. Light snow accumulations are expected in the
mountains, mainly above 4500 feet. Showers will continue in the
afternoon associated with the upper trough, along with a slight
chance of thunderstorms.
Winds will increase considerably on Thursday as much cooler air
pushes into the area behind the front. Strong winds are possible
east of Boise where a High Wind Watch is in effect. Winds may
reach 40 mph with higher gusts, mainly east of Mountain Home and
into the Western Magic Valley.
LONG TERM...Thursday night through Tuesday...Cool upper level
trough will remain over the region through Friday, with continued
below normal temperatures and snow showers across the higher
terrain. Weak ridging builds into the region on Saturday, with dry
and seasonable conditions. A system will develop off the Pacific NW
coast on Sunday, bringing southwest flow aloft and warmer
temperatures. The next cold front moves through the region on
Monday, bringing showers/mountain snow to much of the region and
below normal temperatures. Behind the cold front, snow showers will
mainly be confined over the higher terrain on Tuesday as cool
unstable air aloft remains over the region.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...High Wind Watch from Thursday morning through Thursday afternoon
IDZ014>016-030.
OR...None.
&&
www.weather.gov/Boise
www.facebook.com/NWSBoise
www.twitter.com/NWSBoise
DISCUSSION...SP
AVIATION.....TL
PREV SHORT TERM...BW
PREV LONG TERM....KAThe office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 3:42 AM MDT | High Wind Watch | BOI | Ada, Elmore, Gooding, Jerome, Owyhee, Twin Falls | 11 hr |
| Apr 11, 2:19 PM MDT | Wind Advisory | BOI | Camas, Elmore, Gooding, Jerome, Owyhee, Twin Falls | 31 hr |
Nearby
High Wind Warnings in Idaho, 2018Every high wind warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.